I've tried several different BC pills, done the patch, used FAM in between my two children and I finally had the Mirena IUD inserted 7 months ago. We are done having children but don't want to do anything permanent for another 5-7 years. The only thing I am liking about the Mirena is that I don't have to remember to do or take anything to prevent pregnancy. For the first 6-8 weeks, I was spotting every single day. My periods (yes, I'm still getting periods on Mirena) are very inconsistent. Sometimes they come every 3 weeks, sometimes every 8 weeks. Sometimes they'll last 4 days, sometimes they last 10 days. I have the most ridiculous amount of bloating with the PMS I get from Mirena, to the point I have to wear a larger size pants when it happens. The problem is that the periods are so irregular that I have no idea when to expect these "fat days" and it's just a huge headache. I also have lost pretty much all desire for sex. Like I said before, I've been on plenty of hormonal BC before and never have lost all desire. I have cystic hormonal acne breakouts, but I've dealt with that for a long time so it's nothing new but does seem to be a bit worse on the Mirena. I also feel like it is impossible to lose weight. I haven't gained anything but before I could stick to a reduced calorie diet, increase my workouts and see results and it is seemingly impossible to see any reduction in weight since I've been on Mirena.
So anyway.... the point of this post. I'm planning on having the Mirena removed. I'm done with hormones. I have been considering getting the Paragard instead because I like the convenience of having long term, effective birth control that requires no action. I know the most reported side effects are heavy periods & cramping. I'm curious if the periods are regular on Paragard?
yes and yes. i am usually one of those people who get every side effect listed... cant take birth control pills etc. no complaints about the paragard, regular cycles and no side effects. never got heavier periods either.
You simply cannot know how Paragard will affect you by asking OTHER people. You can hear all the answers in the world, and you still may be different. You just have to take the plunge and find out for yourself.
Mine were NOT regular. They were a nightmare. And I never get "side effects" - but not like that matters either, because you can get side effects from something and it has nothing to do with any other device/drug your are prescribed that you might've or might not have had side effects with. They are independent - you aren't "prone" to having side effects because all drugs are vastly different.
I stuck it out for a year. By the end of it I was anemic, 20 lbs heavier, didn't feel like myself, bled 3-4 weeks at a time, and when it was heaviest I'd fill my mooncup in 30 MINUTES. Got it out, no hormones or anything and 2 years later we are baby-free thanks to diligent condom use. I'm 25 lbs lighter, not anemic, and am happy as a clam.
But who am I kidding? Your periods might be perfect. Go for it! I still recommend it because I know it works for people.
|60 members and 18,555 guests|
|11LetMeHelpYou11 , agentofchaos , bananabee , chezjm3 , ciha , cryswilkins , DahliaRW , Dakotacakes , Dear_Rosemary , Deborah , floss&ferd , happy-mama , happymamasallie , heatdodge , hillymum , incorrigible , jcdfarmer , JElaineB , kathymuggle , Kelleybug , lauren , lifeguard , lilmissgiggles , lisak1234 , Lydia08 , mama24-7 , marsupial-mom , MDoc , Melanie Millsap , Michele123 , Mirzam , MLSP92 , Monkeygrrl , moominmamma , NaturallyKait , newmamalizzy , oaksie68 , OceanMinded , philomom , RollerCoasterMama , Saladd , samaxtics , SchoolmarmDE , shanna-cat , shantimama , Shmootzi , Skippy918 , Socks , sofreshsoclean , Springshowers , sren , stephalittle , tifga , ToBeOrNotToBe , VioletLove , Xerxella , zoeyzoo|
|Most users ever online was 449,755, 06-25-2014 at 12:21 PM.|